Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 80, NWS La Crosse, WI

July 27, 2010Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 27, 2010, 8:40 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2010, 8:40 PM CDT (01:40 UTC)
Expired
Jul 27, 2010, 9:45 PM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 161 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 8:58 PM CDTTSTM WND DMG2 E Jump River, WISEVERAL LARGE BRANCHES BLOWN DOWN ONTO HIGHWAY 73
Jul 27, 8:58 PM CDTTSTM WND GST 453 E Jump River, WI
Jul 27, 9:12 PM CDTTSTM WND DMG1 E Westboro, WISEVERAL TREES BLOWN DOWN ON COUNTY ROAD D
Jul 27, 9:48 PM CDTTSTM WND GST 40Owen, WI
Jul 27, 9:49 PM CDTTSTM WND GST 405 N Riplinger, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 3:29 PM CDTTornado WatchSPC7 hr
Jul 27, 8:21 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS53 KARX 280140
SVRARX
WIC019-119-280245-
/O.NEW.KARX.SV.W.0080.100728T0140Z-100728T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
  TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 945 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM 17 MILES
  NORTH OF WESTBORO TO BLOOMER...MOVING EAST AT 55 MPH. THESE STORMS
  CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. TRAINED WEATHER    
  SPOTTERS HAVE ALREADY REPORTED TREES DOWN IN EASTERN RUSK COUNTY   
  WITH THESE STORMS.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTBORO AROUND 905 PM...
  RIB LAKE AND CHELSEA AROUND 910 PM...
  THORP AROUND 920 PM...
  MEDFORD AROUND 925 PM...
  OWEN AROUND 935 PM...
  DORCHESTER AROUND 940 PM...
  ABBOTSFORD AROUND 945 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4538 9003 4512 9003 4512 9018 4503 9019
      4503 9030 4486 9031 4492 9093 4531 9094
      4538 9092
TIME...MOT...LOC 0140Z 276DEG 46KT 4558 9026 4505 9153
WIND...HAIL 60MPH <.50IN

$$

AJ
6 follow-up statements
078 
WWUS53 KARX 280152
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
852 PM CDT TUE JUL 27 2010

WIC019-119-280245-
/O.CON.KARX.SV.W.0080.000000T0000Z-100728T0245Z/
TAYLOR WI-CLARK WI-
852 PM CDT TUE JUL 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
AND TAYLOR COUNTIES UNTIL 945 PM CDT...

TRAINED WEATHER SPOTTERS REPORTED TREES DOWN IN EASTERN RUSK COUNTY 
AND ALSO BACK IN BARRON COUNTY WITH A LINE OF SEVERE THUNDERSTORMS.

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 18 MILES NORTH
OF RIB LAKE TO JUMP RIVER AND BLOOMER...MOVING EAST AT 55 MPH. THESE 
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTBORO AROUND 905 PM...
  RIB LAKE AND CHELSEA AROUND 910 PM...
  THORP AROUND 920 PM...
  MEDFORD AROUND 925 PM...
  OWEN AROUND 935 PM...
  DORCHESTER AROUND 940 PM...
  ABBOTSFORD AROUND 945 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4538 9003 4512 9003 4512 9018 4503 9019
      4503 9030 4486 9031 4492 9093 4531 9094
      4538 9092
TIME...MOT...LOC 0151Z 276DEG 46KT 4556 9006 4504 9133
WIND...HAIL 60MPH <.50IN

$$

AJ
111 
WWUS53 KARX 280201
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT TUE JUL 27 2010

WIC019-119-280245-
/O.CON.KARX.SV.W.0080.000000T0000Z-100728T0245Z/
TAYLOR WI-CLARK WI-
901 PM CDT TUE JUL 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
AND TAYLOR COUNTIES UNTIL 945 PM CDT...

TRAINED WEATHER SPOTTERS REPORTED TREES DOWN IN LADYSMITH AND 
HOLCOMBE WITH A LINE OF SEVERE THUNDERSTORMS.

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 12 MILES WEST 
OF TOMAHAWK TO 5 MILES WEST OF POLLEY...MOVING SOUTHEAST AT 35 MPH. 
THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  RIB LAKE AND CHELSEA AROUND 905 PM...
  MEDFORD AND THORP AROUND 925 PM...
  OWEN AND DORCHESTER AROUND 940 PM...
  ABBOTSFORD AROUND 945 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4538 9003 4512 9003 4512 9018 4503 9019
      4503 9030 4486 9031 4492 9093 4531 9094
      4538 9092
TIME...MOT...LOC 0200Z 304DEG 30KT 4546 8996 4502 9123
WIND...HAIL 60MPH <.50IN

$$

AJ
716 
WWUS53 KARX 280215
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT TUE JUL 27 2010

WIC019-119-280245-
/O.CON.KARX.SV.W.0080.000000T0000Z-100728T0245Z/
TAYLOR WI-CLARK WI-
915 PM CDT TUE JUL 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
AND TAYLOR COUNTIES UNTIL 945 PM CDT...

TRAINED WEATHER SPOTTERS REPORTED TREES DOWN IN LADYSMITH ALONG WITH 
LARGE BRANCHES DOWN NEAR JUMP RIVER WITH A LINE OF SEVERE 
THUNDERSTORMS.

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM TOMAHAWK TO 14
MILES EAST OF CHIPPEWA FALLS...MOVING SOUTHEAST AT 35 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MEDFORD AND THORP AROUND 925 PM...
  OWEN AROUND 935 PM...
  DORCHESTER AROUND 940 PM...
  ABBOTSFORD AROUND 945 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4524 9092 4538 9059 4538 9003 4512 9003
      4512 9018 4503 9019 4503 9030 4486 9031
      4492 9093
TIME...MOT...LOC 0214Z 304DEG 30KT 4539 8982 4496 9109
WIND...HAIL 60MPH <.50IN

$$

AJ
615 
WWUS53 KARX 280223
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 PM CDT TUE JUL 27 2010

WIC019-119-280245-
/O.CON.KARX.SV.W.0080.000000T0000Z-100728T0245Z/
TAYLOR WI-CLARK WI-
923 PM CDT TUE JUL 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
AND TAYLOR COUNTIES UNTIL 945 PM CDT...

TRAINED WEATHER SPOTTERS REPORTED LARGE BRANCHES DOWN NEAR JUMP 
RIVER WITH A LINE OF SEVERE THUNDERSTORMS.

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM RIB LAKE TO 10
MILES WEST OF THORP...MOVING SOUTHEAST AT 40 MPH. THESE STORMS CAN
PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  OWEN AROUND 930 PM...
  DORCHESTER AROUND 935 PM...
  ABBOTSFORD AROUND 940 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4512 9018 4503 9019 4503 9030 4486 9031
      4492 9093 4515 9092 4537 9031 4538 9003
      4512 9003
TIME...MOT...LOC 0223Z 300DEG 36KT 4519 9010 4490 9096
WIND...HAIL 60MPH <.50IN

$$

AJ
258 
WWUS53 KARX 280235
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT TUE JUL 27 2010

WIC019-119-280245-
/O.CON.KARX.SV.W.0080.000000T0000Z-100728T0245Z/
TAYLOR WI-CLARK WI-
935 PM CDT TUE JUL 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
AND SOUTHERN TAYLOR COUNTIES UNTIL 945 PM CDT...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 15 MILES
SOUTHEAST OF RIB LAKE TO THORP...MOVING SOUTHEAST AT 40 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ABBOTSFORD AROUND 940 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4504 9092 4526 9035 4532 9004 4512 9003
      4512 9018 4503 9019 4503 9030 4486 9031
      4492 9093
TIME...MOT...LOC 0235Z 300DEG 36KT 4513 8995 4484 9081
WIND...HAIL 60MPH <.50IN

$$

AJ
466 
WWUS53 KARX 280245
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
945 PM CDT TUE JUL 27 2010

WIC019-119-280254-
/O.EXP.KARX.SV.W.0080.000000T0000Z-100728T0245Z/
TAYLOR WI-CLARK WI-
945 PM CDT TUE JUL 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK AND SOUTHERN
TAYLOR COUNTIES WILL EXPIRE AT 945 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. HOWEVER...HEAVY RAIN...FREQUENT LIGHTNING AND WIND 
GUSTS TO 30 MPH WILL REMAIN POSSIBLE UNTIL 1015 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.

LAT...LON 4504 9092 4526 9035 4532 9004 4512 9003
      4512 9018 4503 9019 4503 9030 4486 9031
      4492 9093
TIME...MOT...LOC 0244Z 300DEG 36KT 4508 8984 4480 9070

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:03 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 27, 3:03 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT TUE JUL 27 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

MAIN FORECAST CONCERNS THIS PACKAGE...RAIN CHANCES TONIGHT/WED
MORNING AND AGAIN THU NIGHT INTO FRI NIGHT...TEMPERATURES.

18Z DATA ANALYSIS HAD LOW PRESSURE AND A COLD FRONT FROM NORTH
CENTRAL MN TO SOUTH-CENTRAL SD. MID-DAY TAMDAR SOUNDINGS FROM KMSP
SHOW CAPPING INVERSION IN PLACE OVER THE SOUTHWEST PARTS OF THE
REGION AHEAD OF THE LOW/FRONT. VIS IMAGERY/SFC OBS INDICATING THIS
AS WELL WITH MINIMAL/NO CUMULUS OVER MUCH OF SOUTHWEST MN/WESTERN
IA AND NEARBY AREAS. CONVECTION CONTINUES TO FIRE ON PERIPHERY OF
THE CAP FROM CENTRAL WI TO NORTHERN WI/MN AS MODEST LOW LEVEL WARM
ADVECTION/MOISTURE TRANSPORT CONTINUES. WELL WATERED...FULLY
TRANSPIRING CORN/SOYBEAN CROP ACROSS THE MID/UPPER MS VALLEY AT
LEAST PARTLY RESPONSIBLE FOR DEWPOINTS MAINTAINING/RISING INTO THE
MID/UPPER 70S OVER THE SOUTHWEST HALF OF THE REGION EARLY THIS
AFTERNOON. THIS RESULTING IN DANGEROUS HEAT INDICES OF 95 TO 110
IN THESE AREAS.

27.12Z SHORT-RANGE MODELS INITIALIZED WITHOUT LARGE ERRORS AND
TRENDING TOWARD A TIGHTER CONSENSUS SOLUTION FOR TONIGHT INTO
FRI NIGHT. DPROG/DT OF 500MB HGTS AT 27.12Z SHOWED MODEL RUNS OF
25.12Z AND 26.12Z VERIFIED WELL ENOUGH ACROSS NOAM...WITH BETTER
RUN-TO-RUN CONSISTENCY TO ECMWF. MODELS CONTINUE TO CONVERGE TOWARD
A COMMON SOLUTION THRU 36HRS AS THE TROUGH PASSES INTO EASTERN CAN
AND HGTS BUILD OVER THE ROCKIES/WESTERN PLAINS. ECMWF MAINTAINS THE
BETTER RUN-TO-RUN CONSISTENCY. FOR 36-84HRS...MODELS TRENDING TOWARD
A BETTER CONSENSUS AND STRONGER OF EARLIER SOLUTIONS WITH THE NEXT
SHORTWAVE TO TOP THE BROAD RIDGING AND DROP TOWARD/INTO THE REGION
BEYOND 72HRS. WITH THE TRENDS...RUN-TO-RUN CONSISTENCY BEYOND 60HRS
DECREASES WITH NO ONE MODEL APPEARING BETTER THAN THE OTHERS. CHECK
OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS QUITE REASONABLE WITH THE
LOW/FRONT IN THE PLAINS. GEM/NAM BETTER WITH THE SFC DEW POINTS
ACROSS THE MID/UPPER MS RIVER VALLEY. PER WV IMAGERY...GFS/ECMWF
APPEARED BETTER WITH THE SHORTWAVE DETAILS OVER THE NORTHERN
PLAINS...ESPECIALLY WITH WHAT LOOKS TO BE A SHORTWAVE NEAR THE
BLACK HILLS. ALL MODELS STRUGGLED WITH THE 12-18Z CONVECTION IN MN/
WI ON THE EDGE OF THE CAP...A BLEND OF GFS/NAM APPEARED BEST. WITH
NO CLEAR MODEL FAVORITE AND MODELS TRENDING TOWARD A COMMON
SOLUTION...FAVORED THE COMMON/ENSEMBLE SOLUTION. SHORT TERM FCST
CONFIDENCE IN THE AVERAGE TO GOOD RANGE THIS CYCLE.

FOR THE SHORT TERM...HEAT INDICES WILL WANE THIS EVENING AS TEMPS
DROP BACK INTO THE MID 80S. HEAT ADVISORY THRU 7PM FOR WESTERN 2/3
OF THE FCST AREA IN GOOD SHAPE UNTIL THEN.

SHORTWAVE NEAR LK WINNIPEG WILL TRACK EAST TONIGHT TO EASTERN ONT BY
12Z FRI. BULK OF DYNAMICS/HGT FALLS WITH THIS FEATURE WILL PASS WELL
NORTH OF THE FCST AREA...BUT ATTENDANT SFC-700MB TROUGH/FRONT WILL
SLIDE INTO/ACROSS THE AREA TONIGHT. SFC-700MB AXIS OF STRONGER
MOISTURE TRANSPORT/THETA-E CONVERGENCE/WARM ADVECTION WILL SINK
SOUTHEAST ACROSS THE FCST AREA TONIGHT...ALONG WITH MODEST 850-700MB
FN CONVERGENCE. HOWEVER...MUCH OF THE AREA AHEAD OF THE FRONT UNDER
A CAPPING INVERSION ALOFT LATE THIS AFTERNOON/EARLY THIS EVENING...
WHEN MU CAPE VALUES WILL BE THE HIGHEST. APPEARS CONVECTION INTO THE
AREA THIS EVENING WILL HAVE TO WAIT UNTIL THE CAPPING ERODES AND THE
FRONT ARRIVES. ADDED MORE TEMPORAL RESOLUTION TO POP/WEATHER GRIDS
FOR TONIGHT WITH TIMING OF FRONT INTO THE AREA. SWODY1 REASONABLE...
WITH NORTHWEST HALF OF THE FCST AREA LIKELY TO SEE CONVECTION THE
EARLIEST WITH MU CAPE VALUES STILL IN THE 1.5 TO 2.5K J/KG RANGE.
SHEAR ALSO STRONGER ACROSS THE NORTH PORTIONS OF THE FCST AREA...
CLOSER TO THE SHORTWAVE TROUGH PASSING ACROSS ONT. WITH CONVECTION
LIKELY TIED CLOSELY TO THE FRONT...ONLY CARRIED A SHRA/TSRA CHANCE
OVER THE NORTHWEST THIRD OF THE FCST AREA EARLY THIS EVENING.
INCREASED RAIN CHANCES TO 60 TO 80 PERCENT OVER THE NORTHERN 2/3 OF
THE FCST AREA LATE THIS EVENING/OVERNIGHT AS THE FRONT SLIDES IN.
FRONT DROPS SOUTH OF THE AREA WED MORNING WITH A DRIER AIRMASS TO
OVERSPREAD THE AREA BEHIND IT. LINGERING -SHRA/TSRA CHANCE OVER
SOUTHEAST PORTIONS OF THE FCST AREA WED MORNING REASONABLE. DRIER
HIGH PRESSURE BUILDS IN FOR WED AFTERNOON THRU THU EVENING...WITH
NEXT STRONGER SHORTWAVE TROUGH ALREADY INTO THE NORTHERN PLAINS
THU. TIGHTER MODEL CONSENSUS FOR THIS TO DROP SOUTHEAST ACROSS THE
REGION FRI. MOISTURE/MOISTURE TRANSPORT/INSTABILITY/LOWER LEVEL
THERMODYNAMIC FORCING/LIFT INCREASE INTO THE AREA FOR LATE THU NIGHT
INTO FRI NIGHT. AGAIN WITH AN INCREASING MODEL/ENSEMBLE CONSENSUS...
RAISED RAIN CHANCES LATE THU NIGHT/FRI AND LEFT THE LINGERING 20-30
PERCENT RAIN CHANCE FOR FRI NIGHT.

FAVORING THE ENSEMBLE/MODEL CONSENSUS SOLUTION...FAVORED BLEND OF
NUMERICAL TEMP GUIDANCE FOR TONIGHT THRU FRI NIGHT. DEPENDING ON
HOW QUICKLY CLOUDS CLEAR OUT...HIGHS WED MAY BE A BIT WARM
ESPECIALLY OVER THE SOUTHEAST END OF THE FCST AREA. WITH ALL THE
WETNESS ACROSS THE LANDSCAPE AND RETURN OF MOISTURE/CLOUDS THU
NIGHT...DID TREND TOWARD WARMER OF GUIDANCE LOWS THU NIGHT. HIGHS
FRI TRICKY DEPENDING ON TIMING OF CLOUDS AND ANY CONVECTION ACROSS
THE AREA WITH THE NEXT TROUGH.

.LONG TERM...SATURDAY THROUGH TUESDAY

27.00Z MEDIUM RANGE MODELS IN REASONABLY GOOD AGREEMENT WITH EACH
OTHER AND THEIR PREVIOUS RUNS SAT...THOUGH TREND IS A BIT STRONGER
WITH THE WEST COAST TROUGH AND A BETTER CONSENSUS ON THE MID-CONUS
RIDGING. BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY BEGINS TO BREAK
DOWN ON SUN...WITH MODELS DIFFERING ON TIMING/STRENGTH DETAILS OF
SHORTWAVES THRU THE WEAKLY AMPLIFIED/QUASI-ZONAL FLOW ACROSS THE
NORTHERN CONUS. THE SMALLER SCALE DIFFERENCES CONTINUE INTO MON/
TUE...WITH SOME CONSENSUS FOR A PORTION OF THE WEST COAST TROUGH TO
FLATTEN THE MID-CONUS RIDGE AND MOVE ACROSS THE NORTHERN PLAINS/
UPPER MIDWEST MON/TUE. TREND/CONSENSUS IS FASTER/STRONGER WITH THIS
FEATURE AT 00Z TUE...WITH TROUGHING TO REMAIN ALONG THE WEST COAST.
WITH MODELS DIFFERING ON THE SHORTWAVE DETAILS...IN A TRADITIONALLY
MORE ACTIVE/DIFFICULT TO FCST QUASI-ZONAL FLOW PATTERN...LONG TERM
FCST CONFIDENCE A BIT BELOW AVERAGE THIS CYCLE. PREFERRED A MODEL/
ENSEMBLE CONSENSUS OVER ANY ONE DETERMINISTIC MODEL. FRI SYSTEM
SHOULD BE EAST OF THE AREA BY SAT...WITH HIGH PRESSURE BUILD IN FROM
THE NORTHERN PLAINS AND ACROSS THE AREA FOR SAT/SUN. REMOVED SMALL
RAIN CHANCE FROM SAT AND LEFT SUN DRY. LOW PRESSURE STRENGTHENS IN
THE NORTHERN PLAINS MON...ASSOCIATED WITH THE PROGRESSING SHORTWAVE.
WITH THE FASTER MODEL CONSENSUS...LOWER LEVEL THERMODYNAMIC FORCING/
LIFT AHEAD OF THE SFC-700MB LOW...AND FALLING HGTS ALOFT ALREADY
START TO SPREAD INTO THE AREA MON. ADDED A SMALL SHRA/TSRA CHANCE TO
NORTHWEST END OF THE FCST AREA FOR MON. LOW/MID LEVEL TROUGH MOVES
INTO/ACROSS THE REGION MON NIGHT/TUE...WITH CHANCE SHRA/TSRA
REASONABLE THESE PERIODS. FAVORED A BLEND OF NUMERICAL GUIDANCE FOR
HIGHS/LOWS THRU THE PERIOD.

&&

.AVIATION...TONIGHT AND WEDNESDAY

TRICKY FORECASTING PERIOD...IN PARTICULAR TONIGHT WITH TIMING
THUNDERSTORMS AND IF THEY WILL IMPACT THE TAF SITES. BOTH TAF SITES
WERE CAPPED FROM DEVELOPING CONVECTION EARLY THIS AFTERNOON...
EVIDENCED BY VERY FEW CUMULUS CLOUDS AND VFR CONDITIONS. THIS SHOULD
STAY THAT WAY FOR THE EARLY EVENING...WHILE THUNDERSTORMS DEVELOP IN
CENTRAL AND NORTHWEST MINNESOTA ALONG A COLD FRONT. AS THIS COLD
FRONT DROPS SOUTHEAST...EXPECTATION IS TO SEE SOME SHOWERS AND
THUNDERSTORMS MOVE THROUGH THE TAF SITES BETWEEN THE 04-09Z TIME
PERIOD. HOWEVER...IT IS POSSIBLE THAT THE LINE OF SHOWERS AND
THUNDERSTORMS THAT FORMS ON THE FRONT COULD SPLIT INTO TWO PARTS AS
A FEW MODELS SUGGEST...ALLOWING BOTH TAF SITES TO BE MISSED. LATER
FORECASTS WILL NEED TO MONITOR THUNDERSTORM TRENDS. FOR NOW...LEFT
THE PREVIOUS FORECAST OF A VCTS AND CB MENTION...BUT CERTAINLY IFR
CONDITIONS COULD OCCUR IF STORMS DO INDEED MOVE THROUGH. AFTER
09Z...DRIER AND COOLER AIR IS EXPECTED TO MOVE IN ASSOCIATED WITH
HIGH PRESSURE BUILDING IN ACROSS MINNESOTA...ALLOWING FOR VFR
CONDITIONS ON WEDNESDAY.
&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ032-WIZ033-
     WIZ041-WIZ053-WIZ054-WIZ061.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...RRS
AVIATION..........AJ
Hazardous weather outlook, Jul 27, 7:10 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT TUE JUL 27 2010

MNZ079-086>088-094>096-WIZ032-033-041-053-281000-
BUFFALO-DODGE-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU-
VERNON-WABASHA-WINONA-
710 PM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS ALONG A COLD FRONT IS EXPECTED TO MOVE
SOUTHEAST ACROSS THE AREA BETWEEN 9 PM AND 5 AM. DAMAGING WINDS...
HEAVY RAIN AND FREQUENT LIGHTNING MAY ACCOMPANY THE LINE OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THERE ARE ALSO CHANCES FOR THUNDERSTORMS AFTER MIDNIGHT THURSDAY
NIGHT INTO FRIDAY NIGHT...AND AGAIN ON MONDAY. IT IS TOO EARLY TO
DISCERN ANY SEVERE WEATHER POTENTIAL FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ017-281000-
TAYLOR-
710 PM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS ALONG A COLD FRONT IS EXPECTED TO MOVE
SOUTHEAST ACROSS THE AREA BETWEEN 9 PM AND 5 AM. DAMAGING WINDS...
HEAVY RAIN AND FREQUENT LIGHTNING MAY ACCOMPANY THE LINE OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT THURSDAY NIGHT INTO FRIDAY
NIGHT...AND AGAIN ON MONDAY. IT IS TOO EARLY TO DISCERN ANY SEVERE
WEATHER POTENTIAL FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ029-034-042>044-281000-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-
710 PM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS ALONG A COLD FRONT IS EXPECTED TO MOVE
SOUTHEAST ACROSS THE AREA BETWEEN 9 PM AND 5 AM. DAMAGING WINDS...
HEAVY RAIN AND FREQUENT LIGHTNING MAY ACCOMPANY THE LINE OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THERE ARE ALSO CHANCES FOR THUNDERSTORMS AFTER MIDNIGHT THURSDAY
NIGHT INTO FRIDAY NIGHT...AND AGAIN ON MONDAY. IT IS TOO EARLY TO
DISCERN ANY SEVERE WEATHER POTENTIAL FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-281000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
710 PM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS ALONG A COLD FRONT IS EXPECTED TO MOVE
SOUTHEAST ACROSS THE AREA AFTER MIDNIGHT. GUSTY WINDS...HEAVY RAIN
AND FREQUENT LIGHTNING MAY ACCOMPANY THE LINE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. THESE STORMS
ARE NOT EXPECTED TO BECOME SEVERE.

THERE ARE ALSO CHANCES FOR THUNDERSTORMS AFTER MIDNIGHT THURSDAY
NIGHT INTO FRIDAY NIGHT. IT IS TOO EARLY TO DISCERN ANY SEVERE
WEATHER POTENTIAL FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY...THOUGH ANY
REPORTS OF GUSTY WINDS FROM THE THUNDERSTORMS TONIGHT WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

AJ/RIECK

In the hours before

Special weather statement, Jul 27, 4:50 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
450 PM CDT TUE JUL 27 2010

WIZ017-280000-
TAYLOR-
450 PM CDT TUE JUL 27 2010

...TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM...

THE AREA SHOULD STAY RAIN FREE FOR THE LATE AFTERNOON HOURS...BUT
THE THREAT FOR THUNDERSTORMS...SOME STRONG TO SEVERE...WILL INCREASE
AFTER 7 PM. STAY ALERT FOR APPROACHING STORMS AND BE PREPARED TO
TAKE PROTECTIVE ACTION IF WARNINGS ARE ISSUED.

RIECK
Special weather statement, Jul 27, 7:40 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT TUE JUL 27 2010

WIZ017-280200-
TAYLOR-
740 PM CDT TUE JUL 27 2010

...TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL START TO PUSH
SOUTHEAST INTO THE AREA BY 9 PM...IMPACTING THE AREA THROUGH
MIDNIGHT. STRONG TO DAMAGING WINDS...SMALL HAIL...AND VERY HEAVY
RAINFALL WILL ACCOMPANY THE STORMS. AN ISOLATED TORNADO CANNOT BE
RULED OUT.

RIECK
Special weather statement, Jul 27, 8:00 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
800 PM CDT TUE JUL 27 2010

WIZ029-032>034-280300-
BUFFALO-CLARK-JACKSON-TREMPEALEAU-
800 PM CDT TUE JUL 27 2010

A LINE OF STRONG THUNDERSTORMS WILL APPROACH THE AREA AFTER 10 PM.
STRONG WINDS WITH GUSTS UP TO 45 MPH...HEAVY DOWNPOURS...AND
POSSIBLY SMALL HAIL WILL ACCOMPANY THE STRONGEST STORMS.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:33 PM CDTSevere Thunderstorm WarningARXClark, Jackson57 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.